Pennsylvania, 2015

Damaging Winds in Pennsylvania, May 11, 2015

May 11, 2015 · NWS CTP · 8 events in 5 counties and zones

Severe thunderstorms developed south of a stationary frontal boundary over New York state, producing sporadic wind damage across northern Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Severe thunderstorms developed south of a stationary frontal boundary over New York state, producing sporadic wind damage across northern Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at May 11, 7:28 PM EST, 1 hour 7 minutes earlier.

Area forecast discussion, May 11, 7:28 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
828 PM EDT MON MAY 11 2015

.SYNOPSIS...
SUMMERTIME WARMTH AND HUMIDITY WILL COME TO AN END LATE TONIGHT
AND TUESDAY AS A VIGOROUS UPPER TROF AND ASSOCIATED COLD FRONT
CROSSES THE REGION. A FAIRLY WELL-ORGANIZED BAND OF SHOWERS AND
ISOLATED THUNDERSTORMS WILL MOVE INTO THE WEST TONIGHT AS THE
FRONT MOVES THROUGH. COOLER...DRIER AND WINDY CONDITIONS WILL
ARRIVE DURING THE DAYLIGHT HOURS TUESDAY...AND LAST THROUGH
WEDNESDAY NIGHT. MILDER CONDITIONS WILL RETURN FOR THURSDAY AND
FRIDAY AND CONTINUE THIS WEEKEND AS ANOTHER UPPER RIDGE BUILDS
ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
830 PM UPDATE...
UPDATE FOR SVR WATCH 168 COVERING THE NWRN MTNS. STORMS HAVE SOME
MOMENTUM WITH UPSTREAM COUNTIES COVERED BY NUMEROUS WARNINGS. COLD
POOL BEHIND THE MAIN LINE WILL LIKELY FORCE THE CLUSTERED STORMS
INTO MORE OF A BOW. BEST DYNAMICS/SHEAR ARE TO THE NORTH...SO BAX
DOES NOT GO TOO FAR SOUTH. HOWEVER...SOME STRONG GUSTS/SMALL HAIL
ARE POSSIBLE SOUTH OF I-80.

6 PM UPDATE...
WE HAVE REACHED THE ANTICIPATED LULL...AS WE WAIT FOR THE STORM IN
OH TO SLIDE STEADILY EASTWARD. HAVE ADJUSTED POPS/WX AND SKY TO
FIT THE GOING TRENDS.

PREV...
A LULL IN THE ACTIVITY IS EXPECTED FROM MID TO LATE EVENING
BETWEEN THE DIURNAL MAXIMUM OF CONVECTIVE ACTIVITY AND ARRIVAL OF
COLD FRONTAL BAND FROM OHIO LATE TONIGHT. TIMING HAS SLOWED EVEN
FURTHER FROM LAST NIGHT'S RUNS...WITH FRONT REACHING CENTRAL
MOUNTAINS FROM 06 TO 08Z OR AFTER. MODELS TRACK COLD FRONT THROUGH
MOST OF CENTRAL PA FROM 06Z TO 12Z TUESDAY MAKING SEVERE WEATHER
UNLIKELY. HIGHEST POPS REMAIN ACROSS THE NORTHWEST WITH THE
STRONGEST FRONTAL FORCING...WITH THE LOWEST CHANCE OF RAIN FROM
THE FROPA OVER THE SOUTHEAST...WHICH MAY BE MISSED FROM THE
OVERNIGHT ACTIVITY.

TONIGHT WILL LIKELY BE THE WARMEST NIGHT OF OUR RECENT STRING OF
WARM NIGHTS...DUE TO SURGING LOW LVL MOISTURE AND INCREASING CLOUD
COVER.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
FRONT CLEARS SOUTHEASTERN COUNTIES EARLY TUESDAY...WITH WINDY AND
DRIER CONDITIONS IN STORE FOR MOST OF THE REGION. MODEL FORECAST
SOUNDINGS INDICATE MODERATE MIXING POTENTIAL WITH MANY AREAS
SEEING 30-35 MPH GUSTS OR HIGHER. EXPECT HIGHER TERRAIN OF THE
NORTH AND WEST TO SEE SCT -SHRA...WHILE CENTRAL AND SOUTHEAST
AREAS REMAIN PARTLY SUNNY AND DRY.

HIGHS WILL RANGE FROM THE UPPER 60S NORTHWEST TO THE LOWER 80S
LOWER SUSQ RIVER VALLEY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
STILL LOOKING AT A FEW SHOWERS ACROSS THE NORTH TUESDAY NIGHT
INTO WED...WITH THE COLD AIR ALOFT.

IT WILL BE BREEZY AND COLDER FROM LATE TUE INTO THU MORNING.
LATER SHIFTS WILL NEED TO MONITOR THE NEED FOR FROST AND
FREEZE PRODUCTS.

MID SHIFT INSERTED SHOWERS INTO THE FCST FOR FRIDAY INTO SAT.
THIS BASED ON WEAK SYSTEM DROPPING SE. WHILE MOISTURE MAY BE
LIMITED...DIRECTIONAL SHEAR WILL BE THERE. I DID CUT BACK
ON THE SHOWERS SOME ON THE FIRST PART OF FRIDAY.

DID ADJUST POPS SOME FOR SUNDAY...AS SYSTEM DROPS SE OF OUR
AREA...DID CUT BACK SOME.

FOR MONDAY...ADJUSTED POPS SOME MORE...AS WE WILL BE ON THE
EASTERN AND NORTHERN EDGE OF THE WARM ADVECTION.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
VFR CURRENTLY OVER CENTRAL PENNSYLVANIA WILL BREAK DOWN OVER THE
NEXT FEW HOURS AS A STRONG LINE OF SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH AN APPROACHING COLD FRONT TRACKS ACROSS ALL
AIRFIELDS LATE TONIGHT THROUGH EARLY TUE...BRINGING MORE
WIDESPREAD MVFR CIGS/VSBYS AND SHOWERS AND THUNDERSTORMS. HAVE
GENERALLY LEFT AIRPORTS VFR WITH TEMPORARY RESTRICTIONS IN AND
AROUND THE QUICKLY MOVING STORMS. EXPECT WIND SHIFTS TO THEW WEST
WITH GUTSY IN THE 20 TO 30MPH POSSIBLE. BFD SHOULD BE THE FIRST
AIRPORT AFFECTED WITH JST FOLLOWING BEHIND. THE REMAINDER TAFS
WILL THEN BE AFFECTED FROM 04Z TO 06Z WEST TO EAST. ANY RAIN AND
RESIDUAL MOISTURE COULD COUPLE TO ALLOW FOR PATCHY FOG TUESDAY
MORNING. HOWEVER WITH THE PREDOMINATE FLOW SHIFTING TO THE
NORTHWEST EXPECT WINDY AND DRIER CONDITIONS TO ARRIVE LATER TUE
MORNING...WITH MVFR CIGS POSSIBLE IN THE NORTHWEST AND MAINLY VFR
CONDS ELSEWHERE.

OUTLOOK...

MON...SCT-NUMEROUS AFTERNOON AND EARLY NIGHTTIME TSRA IMPACTS
POSSIBLE. PATCHY MVFR TO IFR IN FOG LATE.

TUE...MORNING LOW CLOUDS AND FOG POSSIBLE...THEN BREEZY AND LESS
HUMID WITH AREAS OF MVFR CIGS ACROSS THE NRN AND WRN MTNS.

WED-THU...VFR.

FRI-SAT...MVFR WITH SCT MAINLY AFTERNOON SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DANGELO/DEVOIR
SHORT TERM...DEVOIR
LONG TERM...MARTIN
AVIATION...DEVOIR/CERU/RXR
Hazardous weather outlook, May 11, 7:22 PM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
822 PM EDT MON MAY 11 2015

PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-130030-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-
FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
822 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-130030-
WARREN-MCKEAN-POTTER-ELK-CAMERON-
822 PM EDT MON MAY 11 2015

...SEVERE THUNDERSTORM WATCH 168 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST IS POSSIBLE THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

PAZ012-017-018-024-033-037-041-042-130030-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
822 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FROST IS POSSIBLE THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 11, 3:08 PM EST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT MON MAY 11 2015

PAZ012-041-045-046-112100-
NORTHERN CLINTON PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
NORTHERN LYCOMING PA-
408 PM EDT MON MAY 11 2015

...SPECIAL WEATHER STATEMENT...

AT 407 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LOCK HAVEN...MOVING NORTHEAST AT 25 MPH.

30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...LOCK HAVEN...JERSEY SHORE...MILL HALL...AVIS...
DUNNSTOWN...FLEMINGTON...CASTANEA...MCELHATTAN...COGAN STATION...
LITTLE PINE STATE PARK...LOYALSOCKVILLE...TROUT RUN...WATERVILLE...
GARDEN VIEW...BEECH CREEK...SALLADASBURG AND LOCK HAVEN UNIVERSITY.

THIS INCLUDES INTERSTATE 180 NEAR MILE MARKER 29.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4154 7701 4130 7683 4105 7758 4107 7756
      4107 7758 4109 7762 4110 7765 4118 7772
TIME...MOT...LOC 2007Z 240DEG 49KT 4118 7749

MARTIN
Special weather statement, May 11, 3:16 PM EST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
416 PM EDT MON MAY 11 2015

PAZ034-112030-
BEDFORD PA-
416 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY UNTIL 430 PM
EDT...

AT 415 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEW ENTERPRISE...MOVING EAST AT 10 MPH.

40 MPH WIND GUSTS AND DIME SIZE HAIL WILL BE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN IS ALSO POSSIBLE.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COALDALE AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HOPEWELL...DEFIANCE...
SAXTON AND WOODBURY.

THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 8 TO 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4020 7853 4027 7836 4025 7830 4025 7828
      4027 7827 4027 7826 4026 7825 4023 7824
      4018 7817 4016 7814 4007 7842
TIME...MOT...LOC 2015Z 251DEG 8KT 4017 7837

DANGELO
Special weather statement, May 11, 3:56 PM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 PM EDT MON MAY 11 2015

PAZ026-034-035-112145-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
456 PM EDT MON MAY 11 2015

...SPECIAL WEATHER STATEMENT...

AT 454 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WELLS TANNERY...MOVING EAST AT 25 MPH.

30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WATERFALL AND COALDALE AROUND 500 PM EDT.
  ROCKHILL FURNACE AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CASSVILLE...BROAD TOP
CITY...COALMONT...HOPEWELL AND ORBISONIA.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 165 TO 174.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4015 7835 4038 7794 4019 7777 4017 7780
      4010 7784 4000 7823
TIME...MOT...LOC 2054Z 240DEG 49KT 4012 7821

MARTIN
Special weather statement, May 11, 4:03 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT MON MAY 11 2015

PAZ045-046-049-052-112200-
SOUTHERN CLINTON PA-UNION PA-SOUTHERN LYCOMING PA-NORTHUMBERLAND PA-
503 PM EDT MON MAY 11 2015

...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT SOUTHERN
CLINTON...UNION...SOUTHERN LYCOMING...AND NORTHUMBERLAND COUNTIES
UNTIL 600 PM EDT...

AT 503 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY
HEAVY RAIN NEAR AVIS...MOVING EAST AT 20 MPH.

40 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
MILTON...LEWISBURG...JERSEY SHORE...CARROLL...WATSONTOWN...
MONTGOMERY...LINNTOWN...AVIS...NEW COLUMBIA...MONTANDON...
ALLENWOOD...SPRUCE RUN RESERVOIR...DELAWARE RUN...ELIMSPORT...
COLLOMSVILLE...WEST MILTON...OVAL...MCEWENSVILLE AND BUCKNELL.

FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
LOGANTON AND LIMESTONEVILLE EXITS...SPECIFICALLY FROM MILE MARKERS
189 TO 213.

THIS INCLUDES INTERSTATE 180 FROM MILE MARKERS 1 TO 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS ALSO OCCURRING WITH THIS THUNDERSTORM...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4093 7685 4103 7716 4104 7715 4103 7717
      4109 7735 4121 7734 4122 7732 4118 7676
TIME...MOT...LOC 2103Z 280DEG 18KT 4115 7729

CERU
Special weather statement, May 11, 8:16 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
916 PM EDT MON MAY 11 2015

PAZ004-120215-
WARREN PA-
916 PM EDT MON MAY 11 2015

...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY UNTIL 1015 PM
EDT...

AT 916 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RICEVILLE TO NEAR
WEST HICKORY TO CLARION... AND MOVING NORTHEAST AT 35 MPH.

40 MPH WIND GUSTS AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH THESE
STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  COLUMBUS AROUND 935 PM EDT.
  SPRING CREEK AROUND 940 PM EDT.
  CHAPMAN STATE PARK AROUND 945 PM EDT.
  SHEFFIELD AND LOTTSVILLE AROUND 950 PM EDT.
  KINZUA DAM AROUND 1000 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STARBRICK...
CLARENDON...TIDIOUTE...SUGAR GROVE AND BEAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4200 7892 4185 7891 4183 7892 4183 7895
      4162 7896 4162 7961 4198 7961 4200 7957
TIME...MOT...LOC 0116Z 236DEG 32KT 4179 7978 4155 7937 4121 7939

DEVOIR

The radar

The State College radar (KCCX), 144 km away, was scanning. The volume nearest the first event began at 01:34 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
May 11, 8:35 PM EST
Where
Warren County, 1.03 mi E of Tidioute
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
41.680, -79.400

Thunderstorm winds estimated near 60 mph knocked down a couple of trees near Tidioute.

Thunderstorm Wind, Warren

When
May 11, 8:50 PM EST
Where
Warren County, 1.59 mi E of Sheffield
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
41.704, -79.000

Thunderstorm winds estimated near 60 mph knocked down trees across Route 6 near Roystone.

Thunderstorm Wind, Clearfield

When
May 11, 9:20 PM EST
Where
Clearfield County, 0.87 mi SW of Burnside
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.810, -78.790

Thunderstorm winds estimated near 60 mph knocked down trees 1 mile east of Burnside.

Thunderstorm Wind, Cambria

When
May 11, 9:35 PM EST
Where
Cambria County, 2.14 mi NNE of St Augustine
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.650, -78.570

Thunderstorm winds estimated near 60 mph knocked wires down near St. Augustine.

Thunderstorm Wind, Clearfield

When
May 11, 9:40 PM EST
Where
Clearfield County, 0.87 mi SE of Grampian
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.960, -78.610

Thunderstorm winds estimated near 60 mph knocked down trees and wires near Grampian.

Thunderstorm Wind, Potter

When
May 11, 9:45 PM EST
Where
Potter County, 0.86 mi NE of Austin
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
41.640, -78.090

Thunderstorm winds estimated near 60 mph knocked down wires near Austin.

Thunderstorm Wind, Clearfield

When
May 11, 9:50 PM EST
Where
Clearfield County, 1.05 mi E of West Moshannon
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
40.830, -78.350

Thunderstorm winds estimated near 60 mph knocked down trees and wires near West Moshannon.

Thunderstorm Wind, Tioga

When
May 11, 10:55 PM EST
Where
Tioga County, 0.51 mi E of West Field
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
41.920, -77.540

Thunderstorm winds estimated near 60 mph knocked down trees near Westfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571338, 571339, 571340, 571341, 571342, 571343, 571344, 571345.